MAUDE Adverse Event Report: COVIDIEN (IRVINE) SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN (IRVINE) SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number P4034
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 11/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician used a silverhawk device to treat a cto (chronic total occlusion) in a severely calcified and tortuous distal common iliac artery.The device was inspected prior to use with no issues noted.Ifu was followed and no issues were identified.It was reported that the nosecone broke off from the tip of the device in the superficial femoral artery leading to vessel occlusion.Patient was sent to surgery to remove the silverhawk nosecone.
 
Additional Manufacturer Narrative
Resistance was encountered when advancing the device through calcified plaque.Detachment occurred during removal of the device from the patient.The cutter window was closed when attempting to remove the device.Physician attempted to pin the nosecone up against the arterial wall using a stent unsuccessfully.Stent was also removed during surgery.Patient recovering from surgery.Device evaluation: the silverhawk was inspected and it was observed the flush port was cracked and pointed in a proximal direction.The distal end of the silverhawk was inspected and observed the distal end was separated.The separation occurred distal the cutter window.The cutter housing remained intact.The clear distal tip separated from the housing.The distal tip was not returned.The gw tubing of the torque shaft showed a zipper tear throughout the segment.If information is provided in the future, a supplemental report will be issued.

Brand Name
SILVERHAWK BTK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key8124222
Report Number2183870-2018-00555
Device Sequence Number1693548
Product Code MCW
UDI-Device Identifier00821684074084
UDI-Public00821684074084
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2019
Device Catalogue NumberP4034
Device Lot NumberA226960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer01/24/2019
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;